Ohio, 2005

Flooding in Ohio, January 11 to 12, 2005

January 11 to 12, 2005 · NWS ILN · 24 events in 24 counties and zones

24 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$295,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 11, 4:27 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 11, 4:27 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EST TUE JAN 11 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
HAVE USED THE RUC40 FOR THE FIRST 6 HRS OF THE FCST...THEN
HAVE BASICALLY USED THE ETA THROUGH THURSDAY NIGHT AS IT DOES NOT
DIFFER TOO MUCH FROM THE GFS IN TERMS OF SYNOPTIC FEATURES.

A WARM FRONT WAS LOCATED ACROSS SOUTHERN ILLINOIS...SOUTHERN INDIANA
AND SOUTHERN OHIO THIS AFTERNOON.  THIS FRONTAL SYSTEM WILL BE THE
FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO WEDNESDAY
MORNING.  THE AIRMASS REMAINS VERY MOIST FOR EARLY JANUARY.
THE PRECIPITABLE WATER ON THE 12Z ILN SOUNDING WAS OVER 300 PERCENT
OF NORMAL (PWAT WAS ABOUT 1.07 INCHES).  SHOWERS AND THUNDERSTORMS
THIS EVENING SHOULD BECOME SCATTERED IN NATURE BETWEEN 00Z AND 06Z...
THEN THEY SHOULD INCREASE AGAIN BETWEEN 06Z AND 12Z AS LOW LVL JET
PROVIDES CONVERGENCE AND AN UPPER LVL S/WV PROVIDES MID LVL LIFT.

AS THE WARM FRONT AND MID LVL S/WV PIVOT NORTHEAST OF CWFA BY
WEDNESDAY AFTERNOON...REGION BECOMES ENTRENCHED IN THE WARM
SECTOR. HENCE...SHOWERS AND THUNDERSTORMS WILL BE REPLACED WITH A 20
OR 30 PERCENT CHC OF SHOWERS.  BOTH ETA AND GFS ARE FORECASTING
MAINLY 60S ACRS THE ENTIRE CWFA ON THURSDAY.  HIGH TEMPS AT DAYTON...
CINCINNATI AND COLUMBUS WILL APCH RECORDS FOR THE DATE.

FOR WEDNESDAY NIGHT...PRESSURE GRADIENT TIGHTENS AS COLD FRONT
APCHES THE REGION FROM THE WEST.  BUFKIT MOMENTUM TOOL INDICATES
THAT WINDS COULD GUST AROUND 40 KTS.  THIS IS SOMEWHAT IN QUESTION
AS WIND GUSTS WILL DEPEND ON HOW STRONG THE SHALLOW ISOTHERMAL
/WEAK INVERSION WILL BE WITHIN THE BOUNDARY LAYER.  AT THIS POINT...
IT SEEMS PRUDENT TO PLACE THESE GUSTS IN THE FORECAST.  IF THEY COME
TO FRUITION...A WIND ADVISORY WILL HAVE TO BE POSTED IN LATER FCSTS.
OTHERWISE...STRONG LOW LVL CONVERGENCE ALONG AND JUST BEHIND COLD
FRONT WILL PROVIDE FOR ABOUT A 4 TO 5 HOUR PERIOD OF
WIDESPREAD SHOWERS. SHOWERS WILL MOVE IN LATE IN THE WEST WEDNESDAY
NIGHT...THEN ACRS THE REMAINDER OF THE CWFA ON THURSDAY.  THERE COULD
BE AN EMBEDDED THUNDERSTORM WITH THE SHOWERS.  ONCE COLD FRONT
PASSES BY...PCPN SHOULD COME TO AN END FAIRLY QUICKLY.

MUCH COLDER AIR WILL ARRIVE THURSDAY NIGHT WITH READINGS DROPPING
INTO THE TEENS AND 20S BY FRIDAY MORNING.

SPECIALLY FOR TEMPS...HAVE USED A BLEND OF THE ETA MET/GFS MAV.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...
ALL EXTENDED MODELS OVER LAST FEW RUNS HAVE BEEN TRENDING TOWARDS
SHALLOWING THE PUSH OF ARCTIC AIR SOUTH INTO CNTRL/EASTERN CONUS
OVER THE WEEKEND. 00Z GFS AND ECMWF BOTH INDCG MORE OF A ZONAL UPR
FLO BY LATE WEEKEND...WITH SFC HI PRES ACRS EASTERN CONUS.  12Z GFS
IS NOW EVEN GOING SO FAR AS TO TRY TO REESTABLISH BROAD SW FLO ACRS
EASTERN CONUS BY MON NEXT WEEK.  THIS IS THE FIRST TIME THIS SOLN
HAS BEEN SUGGESTED...AND WILL CONTINUE TO GO WITH THE MORE
CONSISTENT COLDER DRIER SOLN SUGGESTED BY THE MODELS FOR THE LAST
SVRL DAYS. WILL WARM TEMPS A FEW DEGREES OVER THE WEEKEND BASED ON
HIGHER BNDRY LYR THICKNESSES AND SLIGHTLY WARMER 850 TEMPS. IT WILL
STILL BE COLD...WITH DAYTIME HIGHS IN THE 20S AND LOWS FROM 5 TO 10
OVER THE WEEKEND.  SVRL WEAK DISTURBANCES WILL DROP ACRS GRT LKS ERLY
NEXT WEEK BUT WILL LITTLE MOISTURE...EXPECTING JUST AN INCREASE IN
CLOUDS SUN THRU TUES.

RYAN

&&

.AVIATION(18Z-18Z)...
SHOWERS AND ISOLATED THUNDER WILL CONTINUE THROUGH THE AFTERNOON AS
A WEAK WAVE MOVES ALONG THE WARM FRONT BISECTING THE AREA. AFTER THE
WAVE GOES BY EXPECT THE FRONT TO LIFT THROUGH THE DAYTON AND
COLUMBUS AREAS. SHOULD SEE SOME IMPROVEMENT IN THE CEILINGS THIS
EVENING IN THE WARM SECTOR WITH LITTLE PRECIPITATION. HOWEVER
ADDITIONAL SHOWERS ARE EXPECTED TO DEVELOP AND MOVE NORTH OVER THE
TAF SITES AFTER 06Z. THIS PRECIPITATION WILL DIMINISH AFTER
DAYBREAK. MAY IMPROVE TO VFR LATE IN THE FORECAST PERIOD AND WINDS
WILL BECOME GUSTY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FOR ZONES OHZ026-035-034-042>046-051>056-
     060>065-070>074-077>082-088 UNTIL NOON EST WEDNESDAY.
IN...FLOOD WATCH FOR ZONES INZ050-058-059-066-073>075-091
     UNTIL NOON EST WEDNESDAY.
KY...FLOOD WATCH FOR ZONES KYZ089>100 UNTIL NOON WEDNESDAY.

&&
Hazardous weather outlook, Jan 11, 5:08 AM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EST TUE JAN 11 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-121008-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
508 AM EST TUE JAN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
SHOWERS AND AN OCCASIONAL THUNDERSTORM WILL BRING ANOTHER ROUND OF
SHOWERS TO THE REGION. DEPENDING ON WHERE THE HEAVIEST BANDS OF RAIN
OCCUR...SOME FLOODING IS POSSIBLE ON AREA CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY ON THURSDAY.
AHEAD OF THE FRONT...WINDS WILL BE IN EXCESS OF 25 MPH. WITH THE
PASSAGE OF THE FRONT...SHOWERS AND THUNDERSTORMS COULD BRING
LOCALIZED FLOODING AND POSSIBLY SOME DAMAGING WINDS.

TEMPERATURES BEHIND THIS FRONT WILL DROP INTO THE SINGLE DIGITS FOR
THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 flood. Local standard time, as filed.

Flood, Licking

When
January 11, 6:00 PM EST to 11:30 PM EST
Where
Licking forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Franklin

When
January 11, 6:24 PM EST to 11:30 PM EST
Where
Franklin forecast zone
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.533, -81.200

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Ross

When
January 11, 6:25 PM EST to 8:00 PM EST
Where
Ross forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.517, -82.450

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Madison

When
January 11, 6:28 PM EST to 10:00 PM EST
Where
Madison forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Hocking

When
January 11, 6:30 PM EST to 10:00 PM EST
Where
Hocking forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Pickaway

When
January 11, 6:30 PM EST to 10:00 PM EST
Where
Pickaway forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Fairfield

When
January 11, 6:38 PM EST to 11:30 PM EST
Where
Fairfield forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.683, -83.633

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Butler

When
January 11, 7:15 PM EST to 9:30 PM EST
Where
Butler forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Clinton

When
January 11, 7:15 PM EST to 9:30 PM EST
Where
Clinton forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Warren

When
January 11, 7:30 PM EST to 9:30 PM EST
Where
Warren forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.200, -83.617

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Greene

When
January 11, 7:31 PM EST to 9:30 PM EST
Where
Greene forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Fayette

When
January 11, 7:33 PM EST to 10:00 PM EST
Where
Fayette forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.983, -83.633

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Montgomery

When
January 11, 7:38 PM EST to 9:30 PM EST
Where
Montgomery forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.150, -84.533

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Preble

When
January 11, 7:40 PM EST to 9:30 PM EST
Where
Preble forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Clark

When
January 11, 9:02 PM EST to 9:45 PM EST
Where
Clark forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
38.817, -82.333

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Darke

When
January 11, 11:00 PM EST to January 12, 6:00 AM EST
Where
Darke forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Logan

When
January 11, 11:00 PM EST to January 12, 6:00 AM EST
Where
Logan forecast zone
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Miami

When
January 11, 11:00 PM EST to January 12, 1:00 AM EST
Where
Miami forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
41.617, -84.133

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Delaware

When
January 11, 11:30 PM EST to January 12, 6:00 AM EST
Where
Delaware forecast zone
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Champaign

When
January 11, 11:30 PM EST to January 12, 6:00 AM EST
Where
Champaign forecast zone
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Union

When
January 11, 11:30 PM EST to January 12, 6:00 AM EST
Where
Union forecast zone
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
39.733, -82.567

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Shelby

When
January 12, 12:00 AM EST to 6:00 AM EST
Where
Shelby forecast zone
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.383, -82.600

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Mercer

When
January 12, 1:50 AM EST to 6:00 AM EST
Where
Mercer forecast zone
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

Flood, Auglaize

When
January 12, 3:00 AM EST to 6:00 AM EST
Where
Auglaize forecast zone
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.467, -81.683

A widespread area of showers and thunderstorms ahead of a warm front affected much of central and western Ohio. One to three inches of rain fell across the region, exacerbating existing flooding from previous rains and snowmelt. The heaviest rainfall occurred from west central Ohio southeast through the Columbus area. Numerous roads and low lying areas were flooded, and a number of creeks and streams rose out of their banks.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437401, 5437400, 5437352, 5437402, 5437350, 5437351, 5437349, 5437403, 5437404, 5437477, 5437405, 5437478, 5437475, 5437476, 5437479, 5437549, 5437550, 5437551, 5437480, 5437548, 5437553, 5437552, 5437632, 5437631.